A client's physician has prescribed theophylline (Theo- Dur) to help control the bronchospasm associated with the client's COPD. Instructions that should be given to the client include:
Answer(s): A
(A) Indications of theophylline toxicity include palpitations, dizziness, restlessness, nausea, vomiting, shakiness, and anorexia. (B) Cigarette smoking significantly lowers theophylline plasma levels. (C) Theophylline should be taken with food to decrease stomach upset. (D) These instructions are appropriate for someone taking digoxin.
A 13-year-old hemophiliac is hospitalized for hemarthrosis of his right knee. To relieve the pain, the nurse should:
(A) Immobilization, splinting, and bed rest will reduce the bleeding. Once bleeding is reduced or stopped, the pain will subside. (B) Moist heat causes vasodilation and bleeding. Ice or cold compresses should be applied. (C) Aspirin decreases platelet aggregation, which causes bleeding. (D) Active range of motion aggravates bleeding and damages the synovial sac during bleeding episodes.
Painless vaginal bleeding in the last trimester may be caused by:
Answer(s): C
(A) Menstruation should not occur during pregnancy. (B) Abruptio placentae is marked by painful vaginal bleeding following a premature placental detachment after 20th week of gestation. (C) A low-lying placenta separates from the uterine wall as the uterus contracts and cervix dilates. This separation causes painless bleeding in the 7th-8th month. (D) Polyhydramnios is excessive amniotic fluid.
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the NCLEX-RN content, but please register or login to continue.